Nebraska, 2001

Hail in Nebraska, April 22, 2001

April 22, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 22, 2:00 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 22, 2:00 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
300 PM CDT SUN APR 22 2001

MAIN FORECAST CONCERN IS PSBL SVR CONVECTION THRU THIS EVENING BUT
ALSO THEN WIND ALL ZONES TNGT AND THEN TEMPS...SPCLY AS IT COULD
INFLUENCE PCPN TYPE NWRN ZONES.  AVN IS A LTL FASTER WITH SPEED OF
SFC LOW THAN ETA AND NGM...WHICH ARE FAIRLY CLOSE.  WL USE COMP BTWN
ETA AND AVN.

SHORT TERM...CNVCTN INCREASING NEAR DRYLINE FM XTRME SCNTRL NEBR
INTO KS AIDED BY UPR DIVERGENCE AS JET SEGMENT LIFTS ACRS WRN KS AHD
OF UPR LOW.  OTHER ELEVATED CONVECTION DVLPG N OF WRMFNT WHICH HAS
BOWED N TO NR A OLU-TO JUST N OF TQE LINE AT 20Z.  WITH 50-70KT SRLY
MID LVL FLOW...NEBR STORMS WERE RAPIDLY MOVG N OF FNT BCMG MORE
ELEVATED BUT THIS COULD CHANGE THROUGH EARLY EVENING AS OUTFLOW
BNDRYS BCM THROWN INTO THE MIX.  WL CONT MENTION OF SVR TSTMS THIS
EVENING MOST ZONES.  BELIEVE HEAVIER RAIN THREAT WL BE SHIFTING OUT
OF NERN NEBR NEXT SVRL HRS BUT WL MONITOR.  NEXT CONCERN ARE SFC
WNDS WHICH WERE APPROACHING WIND ADVSRY IN WRM SECTOR SERN ZONES.
ALSO...SUBSIDENCE BHND DEPARTING LOW AND 50-60KT 850 MB WNDS FCST
WITH STG COLD ADVCTN TNT NWRN ZONES POINT TO STG WINDS DVLPG ON
BACKSIDE OF LOW.  WL ISSUE WIND ADVSRY NWRN ZONES FOR LATER TNGT AND
MONITOR SRN ZONES THIS EVENING.  COORDINATED WITH GID.  SOME 40 DEG
TEMP RANGE ACRS CWA THIS AFTN...AND STG COLD ADVCTN LATER TNGT WL
CHANGE THIS CONTRAST...SPCLY WITH AFTN HIGHS MON.  WITH SNOW JUST TO
W/NW OF CWA...WL CONT MENTION OF PCPN CHANGING TO SNOW NWRN ZONES
BUT NO ACCUM ATTM.

WL KEEP SMALL POPS IN THE MORNING...MAINLY N/E ZONES...ON MON BUT
PUSH BACK PARTIAL CLEARING TIL LATE E WITH HIGHS A FEW DEG BLO GUID.
WK SHRTWVS TO PIVOT OVR BUILDING UPR RDG MON NGT/TUE WITH WK WSHFT
COMING ACRS FCST AREA LATE TUE.  PCPN CHCS WITH IT LOOK PRETTY
REMOTE...BUT WL KEEP SLGT CHC IN TUE AFTN WITH WSHFT.  WL NOT
MENTION RAIN IN WARM ADVCTN MON NGT...ALTHOUGH WRM ADVCTN LATE
SHOULD HELP KEEP MOST LOWS ABV FREEZING.  WITH SFC WNDS BCMG SWRLY
TUE...AND CONTD WRM ADVCTN THRU 18Z AT LEAST...WL RUN HIGHS CLOSE TO
FWC/MAV BLEND WHICH ARE A LTL WRMER THAN PREV FCST.

.OMA...WIND ADVSR8Y TNGT ALONG AND NW OF A LINE FM OLU TO HARTINGTON
LINE
CHERMOK

In the hours before

Special weather statement, Apr 22, 10:25 AM CST, 5 hours 4 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-222300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1125 AM CDT SUN APR 22 2001

STORM SPOTTERS ARE LIKELY TO BE NEEDED THIS AFTERNOON OR EARLY
TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA.  ALTHOUGH A FEW
SEVERE STORMS ARE POSSIBLE AT ANY TIME TODAY...THE MAIN DANGER STILL
APPEARS TO BE BETWEEN 4 PM AND 1 AM ALONG AND SOUTH OF A LINE
FROM COLUMBUS TO WAYNE NEBRASKA TO ONAWA IOWA.

A VERY STRONG LOW PRESSURE SYSTEM IS FORECAST TO TRACK INTO
NORTHWEST KANSAS BY LATE AFTERNOON THEN INTO EAST CENTRAL NEBRASKA
BY LATE EVENING.  MOIST AND UNSTABLE AIR AHEAD OF THE SYSTEM HAD
MOVED NORTH TO NEAR A COLUMBUS NEBRASKA TO HARLAN IOWA LINE...AND A
WARM FRONT IS EXPECTED TO REACH AS FAR NORTH AS COLUMBUS AND SIOUX
CITY BY EARLY EVENING.  THE LOW PRESSURE SYSTEM WILL ALSO PULL A DRY
LINE INTO SOUTHEAST NEBRASKA THIS EVENING...AND ACROSS SOUTHWEST
IOWA EARLY TONIGHT.  A STRONG COLD FRONT WILL FOLLOW LATER TONIGHT.

SEVERE WEATHER MAY BE TRIGGERED BY THE SERIES OF FRONTS MOVING
ACROSS THE AREA THIS AFTERNOON AND EARLY TONIGHT.  IN ADDITION...A
VERY STRONG UPPER LEVEL JET WILL BE PUSHING ACROSS THE AREA THIS
EVENING...OVER THE TOP OF THE LOW PRESSURE CENTER.  INSTABILITY WILL
BE ENOUGH TO ALLOW SEVERE THUNDERSTORMS WITH HAIL.  TORNADOES ARE
ALSO POSSIBLE...ESPECIALLY IN THE VICINITY OF THE WARM FRONT FROM
MID AFTERNOON THROUGH EARLY TONIGHT.  STRONG THUNDERSTORM WINDS WILL
ALSO BE LIKELY WHEN THE DRY LINE REACHES THE AREA.

CHERMOK

The radar

The Sioux Falls radar (KFSD), 96 km away, was scanning. The volume nearest the first event began at 21:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cedar

When
April 22, 3:29 PM CST
Where
Cedar County, St Helena
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.817, -97.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240873.